Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 55, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Apr 25, 2008, 7:58 AM CDT for Madison County, Warren County, Iowa. It took effect at Apr 26, 2008, 6:37 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 7:58 AM CDT (12:58 UTC)
- In effect from
- Apr 26, 2008, 6:37 AM CDT
- Expired
- Apr 26, 2008, 10:26 AM CDT
- In force
- 4 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Madison County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 45 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River near Norwalk (NRWI4).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05486000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 251258 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 758 AM CDT FRI APR 25 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE NORTH RIVER... IAC121-181-261258- /O.NEW.KDMX.FL.W.0055.080426T0645Z-080429T1030Z/ /NRWI4.1.ER.080426T0645Z.080427T0000Z.080428T1030Z.NO/ 758 AM CDT FRI APR 25 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE NORTH RIVER AT NORWALK. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:15 AM FRIDAY THE STAGE WAS 14.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SATURDAY AND CONTINUE TO RISE TO NEAR 21.1 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. $$
4 follow-up statements
000 WGUS83 KDMX 251638 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1138 AM CDT FRI APR 25 2008 ...A FLOOD WARNING CONTINUES FOR THE BOONE RIVER...EAST FORK DES MOINES RIVER...NORTH RIVER...RACCOON RIVER...SHELL ROCK RIVER...SOUTH SKUNK RIVER...WEST FORK CEDAR RIVER...WINNEBAGO RIVER... IAC153-261638- /O.EXT.KDMX.FL.W.0053.080427T0000Z-000000T0000Z/ /DMWI4.1.ER.080427T0000Z.080428T0000Z.000000T0000Z.NO/ 1138 AM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HIGHWAY 28. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:00 AM FRIDAY THE STAGE WAS 26.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE TO RISE TO NEAR 34.3 FEET BY SUNDAY EVENING. $$ IAC013-017-023-261637- /O.EXT.KDMX.FL.W.0050.080425T2145Z-080429T2100Z/ /SHRI4.2.ER.080425T2145Z.080427T0000Z.080428T2100Z.NO/ 1138 AM CDT FRI APR 25 2008 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SHELL ROCK RIVER AT SHELL ROCK. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:45 AM FRIDAY THE STAGE WAS 11.9 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 14.0 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. $$ IAC079-187-261637- /O.EXT.KDMX.FL.W.0048.080426T0651Z-080429T0748Z/ /WBCI4.1.ER.080426T0651Z.080427T1200Z.080428T0748Z.NO/ 1138 AM CDT FRI APR 25 2008 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE BOONE RIVER NEAR WEBSTER CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:00 AM FRIDAY THE STAGE WAS 9.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SATURDAY AND CONTINUE TO RISE TO NEAR 14.0 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING. $$ IAC091-109-261637- /O.EXT.KDMX.FL.W.0047.080426T0712Z-000000T0000Z/ /AGNI4.1.ER.080426T0712Z.080428T0600Z.000000T0000Z.NO/ 1138 AM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:00 AM FRIDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SATURDAY AND CONTINUE TO RISE TO NEAR 16.5 FEET BY EARLY MONDAY MORNING. $$ IAC121-181-261637- /O.EXT.KDMX.FL.W.0055.080426T0436Z-080429T0142Z/ /NRWI4.1.ER.080426T0436Z.080427T0000Z.080428T0142Z.NO/ 1138 AM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER AT NORWALK. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:15 AM FRIDAY THE STAGE WAS 15.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY NIGHT AND CONTINUE TO RISE TO NEAR 20.0 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. $$ IAC033-067-195-261637- /O.EXT.KDMX.FL.W.0043.080425T1851Z-080429T0900Z/ /MCWI4.1.ER.080425T1851Z.080426T1200Z.080428T0900Z.NO/ 1138 AM CDT FRI APR 25 2008 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE WINNEBAGO RIVER AT MASON CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:30 AM FRIDAY THE STAGE WAS 6.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 8.2 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. $$ IAC013-023-261637- /O.EXT.KDMX.FL.W.0049.000000T0000Z-080501T1030Z/ /FNHI4.1.ER.080425T1307Z.080427T1800Z.080430T1030Z.NO/ 1138 AM CDT FRI APR 25 2008 ...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE WEST FORK CEDAR RIVER AT FINCHFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:45 AM FRIDAY THE STAGE WAS 12.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.5 FEET BY FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING. $$ IAC123-261637- /O.CON.KDMX.FL.W.0056.000000T0000Z-000000T0000Z/ /OOAI4.1.ER.080425T1159Z.080427T0600Z.000000T0000Z.NO/ 1138 AM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:30 AM FRIDAY THE STAGE WAS 19.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.7 FEET BY FRIDAY EVENING THEN BEGIN FALLING. $$
000 WGUS83 KDMX 260234 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 934 PM CDT FRI APR 25 2008 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...EAST FORK DES MOINES RIVER...NORTH RIVER...RACCOON RIVER... IAC091-109-270234- /O.EXT.KDMX.FL.W.0047.080426T1600Z-000000T0000Z/ /AGNI4.1.ER.080426T1600Z.080428T0600Z.000000T0000Z.NO/ 934 PM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 PM CDT FRIDAY EVENING...THE STAGE WAS 12.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING...AND CONTINUE TO RISE TO 15.3 FEET BY LATE SUNDAY NIGHT. THE RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH THURSDAY EVENING. $$ IAC015-187-270234- /O.EXT.KDMX.FL.W.0042.000000T0000Z-080502T0300Z/ /STRI4.1.ER.000000T0000Z.080427T1800Z.080501T0300Z.NO/ 934 PM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 PM CDT FRIDAY EVENING...THE STAGE WAS 15.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE TO 17.4 FEET BY MIDDAY SUNDAY...AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. $$ IAC153-270233- /O.EXT.KDMX.FL.W.0053.080427T1200Z-080429T2100Z/ /DMWI4.1.ER.080427T1200Z.080428T0000Z.080428T2100Z.NO/ 934 PM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HIGHWAY 28. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 PM CDT...THE STAGE WAS 28.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SUNDAY MORNING...AND CONTINUE TO RISE NEAR 32.6 FEET BY SUNDAY EVENING. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE BY MONDAY NIGHT. $$ IAC121-181-270233- /O.EXT.KDMX.FL.W.0055.080426T1047Z-080427T2159Z/ /NRWI4.1.ER.080426T1047Z.080426T1800Z.080426T2159Z.NO/ 934 PM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER AT NORWALK. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 PM CDT...THE STAGE WAS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING...AND THEN FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON. $$
000 WGUS83 KDMX 260830 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 330 AM CDT SAT APR 26 2008 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...EAST FORK DES MOINES RIVER...NORTH RIVER...RACCOON RIVER... IAC091-109-270830- /O.CON.KDMX.FL.W.0047.080426T1600Z-000000T0000Z/ /AGNI4.1.ER.080426T1600Z.080428T0600Z.000000T0000Z.NO/ 330 AM CDT SAT APR 26 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 15.3 FEET BY EARLY MONDAY MORNING. THE RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH THURSDAY EVENING. $$ IAC015-187-270829- /O.CON.KDMX.FL.W.0042.000000T0000Z-080502T0300Z/ /STRI4.1.ER.000000T0000Z.080427T1800Z.080501T0300Z.NO/ 330 AM CDT SAT APR 26 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 16.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.3 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY BEFORE MIDNIGHT. $$ IAC153-270829- /O.CON.KDMX.FL.W.0053.080427T1200Z-080429T2100Z/ /DMWI4.1.ER.080427T1200Z.080428T0000Z.080428T2100Z.NO/ 330 AM CDT SAT APR 26 2008 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HIGHWAY 28. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:00 AM SATURDAY THE STAGE WAS 30.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 32.6 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. $$ IAC121-181-270829- /O.EXT.KDMX.FL.W.0055.080426T1137Z-080427T2159Z/ /NRWI4.1.ER.080426T1137Z.080426T1800Z.080426T2159Z.NO/ 330 AM CDT SAT APR 26 2008 THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER AT NORWALK. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:15 AM SATURDAY THE STAGE WAS 17.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 18.2 FEET BY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SATURDAY AFTERNOON. $$ KINNEY
000 WGUS83 KDMX 261526 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1026 AM CDT SAT APR 26 2008 ...THE FLOOD WARNING FOR THE NORTH RIVER...RACCOON RIVER HAS BEEN CANCELLED... IAC153-261556- /O.CAN.KDMX.FL.W.0053.000000T0000Z-080429T2100Z/ /DMWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1026 AM CDT SAT APR 26 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE RACCOON RIVER AT DES MOINES HIGHWAY 28. * AT 9 AM SATURDAY THE STAGE WAS 30.8 FEET. * FLOOD STAGE IS 32.0 FEET. * THE RIVER HAS FALLEN BELOW FLOOD STAGE...AND NO ADDITIONAL FLOODING IS FORECAST AT THIS TIME. $$ IAC121-181-261556- /O.CAN.KDMX.FL.W.0055.000000T0000Z-080427T2159Z/ /NRWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1026 AM CDT SAT APR 26 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE NORTH RIVER AT NORWALK. * AT 10 AM SATURDAY THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 18.0 FEET. * THE RIVER HAS FALLEN BELOW FLOOD STAGE...AND NO ADDITIONAL FLOODING IS FORECAST AT THIS TIME. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:44 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 25, 6:44 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 644 AM CDT FRI APR 25 2008 UPDATED AVIATION DISCUSSION .SHORT TERM /TODAY/... STRONG LOW PRESSURE SYSTEM BOTH AT THE SURFACE AND ALOFT TO MOVE OVER THE AREA TODAY. AS OF 2 AM...THE SFC LOW WAS IN CENTRAL KANSAS AND POISED TO MOVE NORTHEAST ALONG FRONTAL BOUNDARY EXTENDING NORTHEAST THROUGH WESTERN IOWA AND SOUTHEAST MINNESOTA. WARM AND MOIST AIRMASS AHEAD OF THE LOW ACROSS MUCH OF CENTRAL AND EASTERN IOWA...BUT ALREADY COOLING OFF TO THE NW WITH KEST ALREADY DOWN TO 43 DEGREES AND A NORTH WIND GUSTING TO 35 MPH. EARLIER CONVECTIVE COMPLEX EXITING NORTHEAST IOWA...BUT A LARGER MCS MOVING INTO SW IOWA WITH MANY WARNINGS BEING ISSUED UPSTREAM. SVR TSTM THREAT WILL CONTINUE EARLY THIS MORNING ACROSS SOUTHERN IA AS MUCAPES REMAIN AROUND 1000 J/KG AND BULK SHEAR SUPPORTIVE OF STORM ORGANIZATION. SFC LOW WILL MOVE RAPIDLY INTO NRN IA BY MIDDAY WITH COLD FRONT SWEEPING EAST...AND LIKELY OUT OF CENTRAL IA BY MID AFTERNOON. THUNDERSTORMS WILL CONTINUE AHEAD OF SFC LOW AND COLD FRONT...BUT DRY SLOT WILL MOVE RAPIDLY UP THROUGH CENTRAL IA DURING THE MORNING. DEFORMATION ZONE RAIN WILL OCCUR OVER NW IA WHERE TEMPERATURES WILL BE FALLING INTO THE 30S. WILL HAVE TO WATCH THIS AREA CAREFULLY FOR THE POTENTIAL OF LIGHT SNOW ACCUMULATIONS. OTHERWISE...TEMPERATURES WILL FALL DRAMATICALLY BEHIND THE COLD FRONT WITH SOME PLACES IN CENTRAL IA SOME 20 DEGREES COLDER AT SUPPER TIME THAN AT BREAKFAST TODAY. WINDS WILL ALSO PICK UP BEHIND THE FRONT AND COULD BE FLIRTING WITH ADVISORY CRITERIA. FLASH FLOOD THREAT STILL THERE AS LONG AS THUNDERSTORMS IN THE FORECAST...THOUGH THE NW EXTENT OF THE WATCH MAY NOT HAVE THE BEST CHANCES FOR REALIZING FLOODING. .LONG TERM /TONIGHT-THURSDAY/... WILL DEAL WITH SOME WRAP AROUND PRECIP ACROSS THE NORTH EARLY TONIGHT...WHICH WILL LIKELY FALL AS SNOW. BUT...WITH ONLY LIGHT QPF EXPECTED...ANY SNOW ACCUMULATIONS SHOULD BE LIGHT. TREND IN THE FORECAST WAS TO COOL TEMPS A BIT MORE OVER THE WEEKEND AND INCREASE POPS FOR SATURDAY NIGHT. MODELS CONTINUE TO COME FARTHER SOUTH WITH UPPER LEVEL SHORTWAVE AND A BIT STRONGER ON THE SFC CYCLONGENESIS SOMEWHERE IN THE VICINTY OF NORTHERN MISSOURI. MODEL CROSS SECTIONS PRETTY EMPHATIC WITH STRONG LIFT OVER CENTAL AND SOUTHERN IA IN DEF ZONE. THIS HAS ME A BIT WORRIED WITH MUCH OF THE SOUNDINGS BELOW ZERO UNTIL THE VERY LOWEST 25 TO 50 MB. WILL CONTINUE TO ERR ON THE SIDE OF CLIMATOLOGY AND KEEP PRECIP MAINLY LIQUID. BUT THIS DOES BEAR WATCHING. SUNDAY WILL BE THE COOLEST DAY IN THE WAKE OF THIS SYSTEM WITH TEMPS 15 TO 20 DEGREES BELOW NORMAL...AND THE POTENTIAL FOR SCATTERED SHOWERS...AND POSSIBLY SOME THUNDER AND GRAUPEL. MADE NO CHANGES AND DID NOT HAVE A CHANCE TO LOOK AT MUCH BEYOND MONDAY. && .AVIATION...25/12Z SHOWERS AND THUNDERSTORMS ALONG WITH IFR CONDITIONS WILL CONTINUE FOR THE EASTERN SITES THROUGH MID TO LATE MORNING. PRECIP ENDS BY 17Z...BUT LOW CEILINGS AND GUSTY W TO NW WINDS WILL AFFECT TAF SITES THROUGH EARLY TONIGHT. CEILINGS WILL LIKELY BECOME MVFR FOR NORTHERN SITES...WHILE SOUTHERN SITES GRADUALLY CLEAR OUT AFTER 06Z. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ADAIR-ADAMS-APPANOOSE- AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS- CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-FRANKLIN- GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER- KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO- POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION- WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && PUBLIC...MOYER AVIATION...MOYER
Hazardous weather outlook, Apr 25, 7:54 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 754 AM CDT FRI APR 25 2008 IAZ004>007-015-016-023>025-033>036-044>048-057>060-070>073- 081>084-092>095-261300- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS- HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL- GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON- WARREN-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- 754 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NORTH TO WEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH HIGHER GUSTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS WILL RETURN NEXT WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ017-026>028-037>039-049-050-061-062-074-075-085-086-096-097- 261300- CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO- APPANOOSE-DAVIS- 754 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING. AN ISOLATED SEVERE THUNDERSTORM PRODUCING HAIL UP TO THE SIZE OF A PENNY IS POSSIBLE SOUTHEAST OF OTTUMWA. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA DUE TO HEAVY RAIN FROM THUNDERSTORMS FALLING ON ALREADY SATURATED GROUND CONDITIONS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. NORTH TO WEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH HIGHER GUSTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS WILL RETURN NEXT WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MOYER
In the hours before
Local storm report, Apr 25, 4:21 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
421 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM HAIL 11 SSE INDIANOLA 41.20N 93.50W
04/25/2008 E1.00 INCH WARREN IA FIRE DEPT/RESCUE
&&
BMOYERLocal storm report, Apr 25, 4:25 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
425 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM HAIL 5 ESE DES MOINES 41.55N 93.53W
04/25/2008 E0.88 INCH POLK IA UNKNOWN
PUBLIC REPORT THROUGH ESPOTTER
&&
BMOYERLocal storm report, Apr 25, 4:51 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
451 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM FLASH FLOOD CEDAR FALLS 42.52N 92.45W
04/25/2008 BLACK HAWK IA EMERGENCY MNGR
SANDBAGGING OPERATIONS AROUND FIRE STATION DUE TO DRY RUN
CREEK OVERRUNNING BANKS.
&&
MRUSSELLLocal storm report, Apr 25, 6:17 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
617 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM FLASH FLOOD 1 W REINBECK 42.32N 92.62W
04/25/2008 GRUNDY IA LAW ENFORCEMENT
6 INCHES OF WATER OVER THE ROAD DUE TO FLASH FLOODING OF
BLACK HAWK CREEK.
&&
MRUSSELLLocal storm report, Apr 25, 6:38 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
638 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD 1 WNW GLADBROOK 42.19N 92.73W
04/25/2008 TAMA IA LAW ENFORCEMENT
WATER OVER 170TH STREET IN THE GLADBROOK AREA.
&&
MRUSSELLLocal storm report, Apr 25, 7:42 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
742 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM FLASH FLOOD 3 E BUCKEYE 42.42N 93.32W
04/25/2008 HARDIN IA BROADCAST MEDIA
KCCI VIEWER REPORTS SOUTH FORK OF IOWA RIVER OUT OF ITS
BANKS. VIEWER NOTED THE HIGHEST LEVEL THEY HAVE EVER
SEEN.
&&
RKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:35 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene, Guthrie | 55 min |
| Apr 24, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 44 min |
| Apr 24, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 35 min |
| Apr 24, 8:35 PM CDT | Tornado Warning | DMX | Franklin, Hamilton, Hardin, Wright | 40 min |
| Apr 24, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 18 min |
| Apr 24, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin | 38 min |
| Apr 24, 9:17 PM CDT | Areal Flood Advisory | DMX | Bremer, Butler, Franklin | 3 hr |
| Apr 24, 10:56 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Grundy | 3 hr |
| Apr 25, 1:59 AM CDT | Areal Flood Advisory | DMX | Black Hawk, Grundy | 3 hr |
| Apr 25, 2:16 AM CDT | River Flood Warning | DMX | Boone, Webster | 5 days |
| Apr 25, 2:18 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 42 min |
| Apr 25, 2:23 AM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 32 hr |
| Apr 25, 2:32 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 43 min |
| Apr 25, 2:38 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 65 hr |
| Apr 25, 2:41 AM CDT | River Flood Warning | DMX | Black Hawk | 5 days |
| Apr 25, 3:00 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison, Union | 45 min |
| Apr 25, 3:19 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 41 min |
| Apr 25, 3:47 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 43 min |
| Apr 25, 3:53 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Polk, Warren | 52 min |
| Apr 25, 4:25 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion | 50 min |
| Apr 25, 4:42 AM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Apr 25, 4:54 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 40 min |
| Apr 25, 4:59 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Poweshiek | 46 min |
| Apr 25, 5:06 AM CDT | Flash Flood Warning | DMX | Bremer, Butler, Franklin, Grundy, Hardin | 6 hr |
| Apr 25, 6:51 AM CDT | River Flood Warning | DMX | Marshall | 3 days |
| Apr 25, 7:03 AM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 5 days |
| Apr 25, 7:09 AM CDT | River Flood Warning | DMX | Hamilton, Webster | 14 hr |
| Apr 25, 7:17 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 6 days |
| Apr 25, 7:19 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 61 hr |
| Apr 25, 7:27 AM CDT | River Flood Warning | DMX | Black Hawk | 6 days |
| Apr 25, 7:51 AM CDT | River Flood Warning | DMX | Dallas | 13 hr |
| Apr 25, 7:55 AM CDT | River Flood Warning | DMX | Polk | 27 hr |
| Apr 25, 7:55 AM CDT | River Flood Warning | DMX | Polk | 13 hr |
| Apr 25, 8:06 AM CDT | River Flood Warning | DMX | Mahaska | 5 days |
| Apr 25, 10:01 AM CDT | Areal Flood Warning | DMX | Tama | 12 hr |
| Apr 25, 10:58 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 2 more | 12 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer | 23 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Polk | 10 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Dallas, Polk | 10 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Humboldt | 10 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Polk, Story | 28 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Jasper | 9 hr |
| Apr 25, 3:08 PM CDT | River Flood Warning | DMX | Story | 5 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.